# SDR 98ZZZX113

- Difficulty date: December 19, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4511F
- Make and model: Piper PA-28-181
- Aircraft serial: 287790037
- System (JASC): 2710 · Aileron Control System
- Part: Bolt
- Condition: Wrong Part
- Location: Aileron
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

DURING A CUSTOMER REQUESTED AILERON RIGGING CHECK, DISCOVERED THE AFT BOLTS ON BOTH AILERON BELLCRANKS WERE CHAFING ON THE AILERON CONTROL ROD AS AILERONS WERE MOVED.  ALL 4 BOLTS CONNECTING THE AILERON CABLES TO THE BELLCRANKS WERE AN23-12.  AN EXAMINATION OF THE CURRENT PARTS MANUAL REVEALED THE CORRECT BOLT TO BE INSTALLED SHOULD BE A PIPER PN 402-669 (NAS1103-7D BOLT).  THERE IS A STRENGTH DIFFERENCE BETWEEN THESE TWO BOLTS AS WELL AS A LENGTH DIFFERENCE.  THE AN23-12 IS .0625 INCH LONGER THAN THE NAS1103-7D.
